Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 58, NWS Pueblo, CO

June 11, 2005Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 11, 2005, 5:41 PM MDT for Baca County, Colorado. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2005, 5:41 PM MDT (23:41 UTC)
Expired
Jun 11, 2005, 7:45 PM MDT
In force
2 hr
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Baca County, CO

The radar

The Pueblo radar (KPUX), 200 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 6:17 PM MDTTSTM WND GST 6010 Wsw Campo, CO
Jun 11, 6:17 PM MDTHAIL 1.510 Wsw Campo, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2005-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2005-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
960 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 112341
SVRPUB
COC009-120145-
/O.NEW.KPUB.SV.W.0058.050611T2341Z-050612T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
541 PM MDT SAT JUN 11 2005

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BACA COUNTY IN SOUTHEAST COLORADO

* UNTIL 745 PM MDT.

* AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 23
  MILES SOUTHEAST OF KIM...OR 35 MILES SOUTHWEST OF SPRINGFIELD...AND
  WAS MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER CAMPO BY 635 PM MDT

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3717 10307 3701 10308 3700 10205 3726 10206

$$
11 follow-up statements
000 
WWUS55 KPUB 120000
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
600 PM MDT SAT JUN 11 2005

COC009-120145-
/O.CON.KPUB.SV.W.0058.000000T0000Z-050612T0145Z/
BACA CO-
600 PM MDT SAT JUN 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN BACA COUNTY
UNTIL 745 PM MDT...

AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 17 MILES WEST OF CAMPO...OR ABOUT 28 MILES SOUTHWEST OF
SPRINGFIELD...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  OVER CAMPO BY 635 PM MDT

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES.

LAT...LON 3717 10307 3701 10308 3700 10205 3726 10206

$$
000 
WWUS55 KPUB 120014
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
614 PM MDT SAT JUN 11 2005

COC009-120145-
/O.CON.KPUB.SV.W.0058.000000T0000Z-050612T0145Z/
BACA CO-
614 PM MDT SAT JUN 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN BACA COUNTY
UNTIL 745 PM MDT...

AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 8 MILES WEST OF CAMPO...OR ABOUT 24 MILES SOUTH OF
SPRINGFIELD...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  OVER CAMPO BY 625 PM MDT

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES.

LAT...LON 3717 10307 3701 10308 3700 10205 3726 10206

$$
000 
WWUS55 KPUB 120021
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
621 PM MDT SAT JUN 11 2005

COC009-120145-
/O.CON.KPUB.SV.W.0058.000000T0000Z-050612T0145Z/
BACA CO-
621 PM MDT SAT JUN 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN BACA COUNTY
UNTIL 745 PM MDT...

AT 617 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING 
PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  
THIS STORM WAS CENTERED 9 MILES WEST OF CAMPO...OR ABOUT 24 MILES 
SOUTH OF SPRINGFIELD...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  OVER CAMPO BY 635 PM MDT

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES.

LAT...LON 3717 10307 3701 10308 3700 10205 3726 10206

$$
000 
WWUS55 KPUB 120031
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
631 PM MDT SAT JUN 11 2005

COC009-120145-
/O.CON.KPUB.SV.W.0058.000000T0000Z-050612T0145Z/
BACA CO-
631 PM MDT SAT JUN 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN BACA COUNTY
UNTIL 745 PM MDT...

AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR CAMPO...OR ABOUT 23 MILES SOUTH OF SPRINGFIELD...MOVING
EAST AT 20 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
BACA COUNTY...INCLUDING CAMPO.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES.

LAT...LON 3717 10307 3701 10308 3700 10205 3726 10206

$$
000 
WWUS55 KPUB 120046
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT SAT JUN 11 2005

COC009-120145-
/O.CON.KPUB.SV.W.0058.000000T0000Z-050612T0145Z/
BACA CO-
646 PM MDT SAT JUN 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN BACA COUNTY
UNTIL 745 PM MDT...

AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
CENTERED 4 MILES TO THE SOUTH OF CAMPO...OR ABOUT 29 MILES SOUTH OF 
SPRINGFIELD...MOVING EAST SOUTHEAST AT 25 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
BACA COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES.

LAT...LON 3717 10307 3701 10308 3700 10205 3726 10206

$$
000 
WWUS55 KPUB 120054
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
654 PM MDT SAT JUN 11 2005

COC009-120145-
/O.CON.KPUB.SV.W.0058.000000T0000Z-050612T0145Z/
BACA CO-
654 PM MDT SAT JUN 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN BACA COUNTY
UNTIL 745 PM MDT...

AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 7 MILES SOUTHEAST OF CAMPO...OR ABOUT 26 MILES SOUTH OF
SPRINGFIELD...MOVING EAST AT 15 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
BACA COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES.

LAT...LON 3717 10307 3701 10308 3700 10205 3726 10206

$$
000 
WWUS55 KPUB 120104
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
703 PM MDT SAT JUN 11 2005

COC009-120145-
/O.CON.KPUB.SV.W.0058.000000T0000Z-050612T0145Z/
BACA CO-
703 PM MDT SAT JUN 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN BACA COUNTY
UNTIL 745 PM MDT...

AT 703 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL.  THIS STORM WAS CENTERED 10 MILES SOUTHEAST OF CAMPO...OR ABOUT
27 MILES SOUTHEAST OF SPRINGFIELD...MOVING EAST AT 20 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
BACA COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3717 10307 3701 10308 3700 10205 3726 10206

$$
000 
WWUS55 KPUB 120113
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT SAT JUN 11 2005

COC009-120145-
/O.CON.KPUB.SV.W.0058.000000T0000Z-050612T0145Z/
BACA CO-
713 PM MDT SAT JUN 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN BACA COUNTY
UNTIL 745 PM MDT...

AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. 
THIS STORM WAS CENTERED 12 MILES EAST OF CAMPO...OR ABOUT 27 MILES
WEST OF ELKHART...MOVING EAST AT 15 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
BACA COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3717 10307 3701 10308 3700 10205 3726 10206

$$
000 
WWUS55 KPUB 120124
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
724 PM MDT SAT JUN 11 2005

COC009-120145-
/O.CON.KPUB.SV.W.0058.000000T0000Z-050612T0145Z/
BACA CO-
724 PM MDT SAT JUN 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN BACA COUNTY
UNTIL 745 PM MDT...

AT 723 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS CENTERED 14 MILES EAST OF CAMPO...OR ABOUT 24 MILES
WEST OF ELKHART...MOVING EAST AT 15 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
BACA COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3717 10307 3701 10308 3700 10205 3726 10206

$$
000 
WWUS55 KPUB 120133
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
734 PM MDT SAT JUN 11 2005

COC009-120145-
/O.CON.KPUB.SV.W.0058.000000T0000Z-050612T0145Z/
BACA CO-
734 PM MDT SAT JUN 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN BACA COUNTY
UNTIL 745 PM MDT...

AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS CENTERED 16 MILES EAST OF CAMPO...OR ABOUT 22 MILES
WEST OF ELKHART...MOVING EAST AT 15 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
BACA COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3717 10307 3701 10308 3700 10205 3726 10206

$$
000 
WWUS55 KPUB 120145
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
745 PM MDT SAT JUN 11 2005

COC009-120155-
/O.EXP.KPUB.SV.W.0058.000000T0000Z-050612T0145Z/
BACA CO-
745 PM MDT SAT JUN 11 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BACA COUNTY HAS
EXPIRED...

AT 745 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF
LIGHTNING...THE WEATHER HAS WEAKENED BELOW SEVERE CRITERIA AND NO
LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3717 10307 3701 10308 3700 10205 3726 10206

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:04 PM MDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 11, 3:04 PM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
304 PM MDT SAT JUN 11 2005

.SHORT TERM...
(TONIGHT AND SUNDAY)

...POTENTIAL FOR RELATIVELY RARE NOCTURNAL CONVECTIVE EVENT
TONIGHT...

CURRENTLY...LOW LEVEL MOISTURE ON THE PLAINS HAS DECREASED
SIGNIFICANTLY MOST AREAS...THOUGH WITH WEAK PRESSURE FALLS ALONG
THE I-25 CORRIDOR BEGINNING TO SHOW UP AT 20Z...SUSPECT DEWPOINTS
HAVE BOTTOMED OUT AND WILL BE ON THE INCREASE THE REST OF THE DAY.
STRONG UPPER TROUGH OVER THE GREAT BASIN HAS BEEN SLIGHTLY TOO FAR
WEST TO HELP MUCH WITH TSRA SO FAR THIS AFTERNOON...THOUGH A FEW
TCU HAVE FINALLY FORMED OVER THE CENTRAL MTS AND ERN SLOPES OF THE
SANGRES.

TONIGHT...ETA AND RUC SUGGEST ELY FLOW WILL INCREASE THROUGH MUCH OF
THE NIGHT...WITH AIR MASS OVER THE ERN MTS AND PLAINS BECOMING
FAIRLY UNSTABLE BY 06Z WITH CAPES NR 1000 J/KG ALONG AND EAST OF
I-25. NICE BULLSEYE OF UPWARD MOTION OVER MUCH OF THE PLAINS BY 06Z
AS SIGNIFICANT SYNOPTIC LIFT ASSOCIATED WITH WRN U.S. UPPER TROUGH
OVERSPREADS THE AREA. SUSPECT -TSRA WILL LAST THROUGH MOST OF THE
NIGHT...SIMILAR TO WHAT HAPPENED LAST NIGHT OVER THE GREAT BASIN.
MIGHT EVEN BE SOME MARGINAL SEVERE HAIL OVER THE PLAINS IF MODEL
CAPES ARE IN THE BALL PARK. ALSO SOME POTENTIAL FOR LOCAL HEAVY
RAIN GIVEN STRENGTH OF THE PROGGED UPWARD VERTICAL MOTION. CURRENT
GRIDS HAVE THINGS IN HAND AND NEED FEW CHANGES.

SUNDAY...UPPER TROUGH LIFTS INTO THE HIGH PLAINS BY AFTERNOON...
WITH PRONOUNCED MID LEVEL THERMAL TROUGH OVER COLORADO DURING THE
DAY. AMOUNT OF INSTABILITY ON THE PLAINS WILL DEPEND ON WHERE THE
NOCTURNAL MCS ENDS UP...BUT THERE SHOULD BE ENOUGH MOISTURE LEFT FOR
ONE MORE ROUND OF CONVECTION OVER THE AREA. STILL SOME SEVERE
POTENTIAL FOR ERN ZONES...WHERE ETA SHOWS DRYLINE SETTING UP NEAR
THE CO/KS BORDER BY AFTERNOON. SHADED SUN MAX TEMPS TOWARD THE
COOLER MAV GUIDANCE...WITH REMAINING GRIDS LOOKING A-OK.  --ETP

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

SUN NIGHT-MON...MODERATE WEST TO NORTHWEST FLOW ALOFT ACROSS THE
REGION SUN NIGHT SLOWLY WEAKENS THROUGH THE DAY MONDAY...AS BROAD
UPPER LOW AND ASSOCIATED 90KT JET MOVES ACROSS THE NORTHERN ROCKIES
AND INTO THE NORTHERN HIGH PLAINS. BRISK WESTERLY FLOW PUSHES
DRYLINE OUT ACROSS THE KANSAS BORDER SUN EVENING AND INTO WESTERN
KANSAS OVERNIGHT...WITH WEAK NORTHERLY SURGE ACROSS THE PLAINS
AS SYSTEM LIFTS INTO THE NORTHERN HIGH PLAINS. WILL KEEP CURRENT
CHANCE AND SLIGHT CHANCES POPS IN PLACE THROUGH THE EVENING...WITH
BEST COVERAGE ACROSS THE FAR SE PLAINS. WITH SOME MOISTURE WRAPPING
AROUND SYSTEM AND GOOD OROGRAPHIC FLOWS...WILL KEEP CURRENT ISOLATED
POPS OVERNIGHT ACROSS THE CENTRAL MTS AS WELL. WITH SUBSIDENCE
BEHIND PASSING SYSTEM ALONG WITH BUILDING UPPER RIDGE ACROSS THE
GREAT BASIN...WILL SEE DRY CONDITIONS AREA WIDE ON MON...THOUGH WILL
SEE BREEZY WEST TO NORTHWEST WINDS MIX DOWN ACROSS THE REGION IN THE
AFTERNOON.

TUE-THU...UPPER LEVEL RIDGE ACROSS THE GREAT BASIN CONTINUES TO
BUILD ACROSS THE STATE...AS EASTERN PACIFIC SYSTEM SLOWLY MOVES
ONSHORE ACROSS THE PAC NW COAST. WARM AIR ALOFT ASSOCIATED WITH
BUILDING RIDGE (+10C TO +16C AT H7) WILL ALLOW FOR AT OR ABOVE
SEASONAL TEMPERATURES THROUGH THE PERIOD...SAVE TUESDAY ACROSS THE
EASTERN PLAINS...AS SECONDARY BACKDOOR COOL FRONT MOVES ACROSS THE
CENTRAL HIGH PLAINS. MODELS INDICATING VARIOUS AMOUNTS OF MOISTURE
EMBEDDED IN THE FLOW...AND WITH DAYTIME HEATING...CANT RULE OUT THE
POSSIBILITY OF ISOLATED AFTERNOON AND EVENING SHRA/TSRA ACROSS THE
THE REGION THROUGH THE PERIOD.

FRI-SAT...WARM SW FLOW REMAINS ACROSS THE REGION AS PAC NW SYSTEM
RIDES THE PERIPHERY OF UPPER RIDGE ACROSS THE ROCKIES. MODELS KEEPING
SFC HIGH PRESSURE ACROSS THE MIDWEST WITH VARYING DEGREES OF MOISTURE
IN WEAK EASTERLY UPSLOPE IN PLACE ACROSS THE EASTERN PLAINS...THOUGH
WILL KEEP CURRENT WARM AND DRY FORECAST IN TACT ATTM.  -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 11, 7:00 AM MDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
700 AM MDT SAT JUN 11 2005

COZ058>089-093>099-121300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
700 AM MDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE
MOUNTAINS THIS AFTERNOON...AND THEN SPREAD EASTWARD DURING THE LATE
AFTERNOON AND EVENING. ONE OR TWO SEVERE THUNDERSTORMS WILL BE
POSSIBLE ACROSS EXTREME SOUTHEAST COLORADO. THIS INCLUDES EASTERN
LAS ANIMAS...BENT...KIOWA...PROWERS...AND BACA COUNTIES. THE MAIN
THREAT FROM THESE THUNDERSTORMS WILL BE HAIL AROUND 1 INCH IN
DIAMETER...WIND GUSTS AROUND 58 MPH...LOCALLY HEAVY RAIN...AND
CLOUD TO GROUND LIGHTNING. A FEW COMMUNITIES IN THE SEVERE WEATHER
THREAT AREA ARE KIM...LAS ANIMAS...EADS...LAMAR...AND SPRINGFIELD.
ELSEWHERE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO...THUNDERSTORMS
COULD PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 40
MPH...AND CLOUD TO GROUND LIGHTNING THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE THREAT FOR THUNDERSTORMS CONTINUES THROUGH SUNDAY NIGHT ACROSS
ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO...WITH THE POTENTIAL FOR
HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...AND CLOUD
TO GROUND LIGHTNING.

MAINLY AFTERNOON AND EVENING ISOLATED THUNDERSTORMS ARE THEN
EXPECTED TO RETURN ON TUESDAY AND PERSIST THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE BETWEEN 2 PM THIS AFTERNOON AND 9 PM MDT THIS EVENING FOR
SOUTHEAST COLORADO.

METZE/MOORE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 6:10 PM MDTSevere Thunderstorm WarningPUBKiowa41 min
Jun 10, 6:10 PM MDTSevere Thunderstorm WarningPUBProwers37 min
Jun 11, 5:17 PM MDTSevere Thunderstorm WarningPUBLas Animas31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.